MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570540
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary covered stent was to be used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent did not expand.The stent was removed from the patient using forceps, and the procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
H6: imdrf device code a150101 captures the reportable event of stent failure to expand.
 
Additional Manufacturer Narrative
Blocks b5 and h6 were updated based on the additional information received on march 17, 2024.Block h11: a wallflex biliary stent was received for analysis.Visual examination of the returned device found the stent fully covered and undeployed.The stainless-steel handle was bent.Functional inspection was performed by manually gripping the outer sheath and pulling the tip distally to deploy the stent.The stent was expanded correctly.No other problems were noted to the stent and delivery system.According to information received from the complainant on march 17, 2024, confirming that the device was bent, and the stent could not be deployed.This event is no longer considered an mdr reportable event.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary covered stent was to be used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent did not expand.The stent was removed from the patient using forceps, and the procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.Additional information received on may 17, 2024: it was reported that the device was bent, and the stent could not be deployed.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18912963
Report Number3005099803-2024-01003
Device Sequence Number20555983
Product Code FGE
UDI-Device Identifier08714729764922
UDI-Public08714729764922
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2024
Device Model NumberM00570540
Device Catalogue Number7054
Device Lot Number0030430695
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown